MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 60MM STANDARD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 60MM STANDARD; STAPLE, IMPLANTABLE
Catalog Number ECH60S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/2/2025.D4: batch# unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.The following information has been requested.To date, no response has been received.Should further details be obtained, a supplemental report will be submitted.What were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? what is the product code of the device that was utilized in the surgery? what is the lot/batch number? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? did the healthcare professional wait 15 seconds after closing the device before firing? were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.What color reloads were used and what was the sequence of the firings? was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? how many days postoperative did the leak occur? how was the leak identified? what was observed at the site of the leak upon reoperation? how was the leak addressed? what is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the post-operative course following an open lobectomy in which the fissure had been completed with echelon 3000 and blue reloads the patient had an air leak.Long hospital stay.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/23/2025.Additional information was requested and the following was obtained: this file was reviewed by a cross functional team during the weekly adverse event review and additional information is requested: what were the indications for surgery? intraoperative extemporaneous histological what surgical procedure was performed? lobectomy.Did the patient receive any preoperative chemotherapy or radiation? no.What is the product code of the device that was utilized in the surgery? yes.What is the lot/batch number? c9ey6t ech60s 312d32 gst60b.Were there any issues experienced with the device in the initial surgical procedure? no.What healthcare professional fired the device and what is his/her experience with the device? the fissure.Did the healthcare professional wait 15 seconds after closing the device before firing? yes of course.Were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? no.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.No the staple line was perfect what color reloads were used and what was the sequence of the firings? gst60b blu.Was a leak test performed? if so, what type and what was the result? yes and it was perfect.Was the staple line visualized endoscopically during the initial surgical procedure? why? they make an open procedure.How many days postoperative did the leak occur? 3 days after.How was the leak identified? air leak from digital system drain medela drenaggio 140 ml /min.What was observed at the site of the leak upon reoperation? the patient wasn¿t reoperate.How was the leak addressed? they alternated a drain and the patient stay a long term in hospital.What is the current status of the patient? now he is good.

Brand Name
ECHELON 3000 60MM STANDARD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21953420
Report Number3005075853-2025-03337
Device Sequence Number8553584
Product Code GDW
UDI-Device Identifier10705036001744
UDI-Public(01)10705036001744(17)270831(10)C9EY6T
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60S
Device Lot NumberC9EY6T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60B X3
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown